Filtering bleb rupture after intravitreal triamcinolone acetonide injection

Malik Y. Kahook, Robert J. Noecker, Wael M. Abdelghani, Joel S. Schuman

    Research output: Contribution to journalArticle

    Abstract

    Intravitreal triamcinolone acetonide is effective in treating various ocular disorders associated with inflammation and swelling of the retina. Unfortunately, the use of intraocular steroids is also associated with several side effects, including increased intraocular pressure and the development of cataracts. This article describes a case of intravitreal steroid injection resulting in filtering bleb rupture due to an acute rise of intraocular pressure, expands on the mechanism, and provides possible ways to avoid such an occurrence in thin, cystic filtering blebs.

    Original languageEnglish (US)
    Pages (from-to)232-233
    Number of pages2
    JournalOphthalmic Surgery Lasers and Imaging
    Volume39
    Issue number3
    DOIs
    StatePublished - May 2008

    ASJC Scopus subject areas

    • Surgery
    • Ophthalmology

    Fingerprint Dive into the research topics of 'Filtering bleb rupture after intravitreal triamcinolone acetonide injection'. Together they form a unique fingerprint.

  • Cite this